MAUDE Adverse Event Report: ICU Medical Healthcare Manufacturing S.A. de C.V. Bivona Tight to Shaft Tracheostomy Tube; Tube tracheostomy and tube cuff

ICU Medical Healthcare Manufacturing S.A. de C.V. Bivona Tight to Shaft Tracheostomy Tube; Tube tracheostomy and tube cuff
Catalog Number 670160
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Codes Anxiety (2328); Low Oxygen Saturation (2477)
Date of Event 12/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a ventilator-dependent patient experienced acute respiratory compromise due to repeated cuff failures of bivona tight-to-shaft tracheostomy tubes.The cuffs repeatedly failed to maintain inflation, causing major air leaks, low tidal volumes, increased ventilator pressures, oxygen desaturation, agitation, and respiratory distress.Emergency tube changes and other interventions were required.Similar cuff failures occurred with multiple tubes of the same brand and size, suggesting a possible device-related issue.The problem resolved after replacing the tube with a different size, restoring effective ventilation and the patient¿s baseline condition.
 
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number mrn 9617604-2026-00191-00.The date of that submission was 10-aug-2026.One used device was returned for investigation.Device history review was performed, and no nonconformities were identified that may have contributed to the reported complaint.The visual inspection and functional testing were performed and found that the cuff failed to inflate, and a leak was observed immediately after filling.The customer complaint was confirmed.The cause of the reported issue was unknown.

Brand Name
Bivona Tight to Shaft Tracheostomy Tube
Common Device Name
Tube tracheostomy and tube cuff
Manufacturer (Section D)
ICU Medical Healthcare Manufacturing S.A. de C.V.
avenida calidad no.4, parque
industrial internacional
tijuana NA 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
+1(224)706-2300
MDR Report Key50279857
Report Number3012307300-2026-08122
Device Sequence Number9752766
Product Code JOH
UDI-Device Identifier15021312006032
UDI-Public(01)15021312006032(17)280730(10)4421210
Combination Product (Y/N)N
Initial Reporter StateNA
Initial Reporter CountryCA
PMA/510(K) Number
Unknown
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670160
Device Lot Number4421210
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date08/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown